Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 52, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 9, 2004, 10:00 AM CDT for 6 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 10:00 AM CDT (15:00 UTC)
- Expired
- Jun 9, 2004, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Denton County, TX, Jack County, TX, Palo Pinto County, TX, Parker County, TX, Tarrant County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 58 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 091501
FFWFTW
TXC121-237-363-367-439-497-091900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 AM CDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DENTON COUNTY IN NORTH CENTRAL TEXAS
JACK COUNTY IN NORTH CENTRAL TEXAS
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
PARKER COUNTY IN NORTH CENTRAL TEXAS
TARRANT COUNTY IN NORTH CENTRAL TEXAS
WISE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 200 PM CDT
* AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN CONTINUING TO SPREAD NORTHWARD AT 20 MPH ACROSS THE
WARNING AREA. LAW ENFORCEMENT OFFICIALS HAVE ALSO REPORTED
WIDESPREAD FLOODING OF ROADWAYS IN THE AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE ALVORD...ARGYLE...
ARLINGTON...AUBREY...AZLE...BARTONVILLE...BEDFORD...BENBROOK...BLUE
MOUND...BOYD...BRAD AND BRIDGEPORT
THIS IS A PARTICULARLY DANGEROUS AND LIFE THREATENING SITUATION
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3297 9706 3262 9706 3279 9801 3255 9807
3251 9856 3295 9857 3296 9841 3346 9841
3342 9684 3300 9684 3299 9807
$$
65/DD1 follow-up statement
000
WGUS74 KFWD 091642
FFSFTW
TXC121-237-363-367-439-497-091900-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 AM CDT WED JUN 9 2004
...A FLASH FLOOD WARNING CONTINUES FOR JACK...WISE...DENTON...PALO
PINTO...PARKER AND TARRANT COUNTIES UNTIL 200 PM CDT...
ALTHOUGH NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT
PRECIPITATION COVERAGE AND INTENSITY IS DIMINISHING ACROSS THE
WARNING AREA...THIS TREND IS ONLY TEMPORARY. WIDESPREAD FLOODING
CONTINUES ACROSS THE REGION...AND ADDITIONAL HEAVY RAINFALL WILL
MOVE OVER THE AREA FROM THE SOUTHWEST LATER THIS AFTERNOON...
AGGRAVATING FLOODING PROBLEMS.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.
THIS IS A DANGEROUS SITUATION. IF YOU ARE NEAR...OR LIVE...IN A FLASH
FLOOD PRONE AREA...MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT ATTEMPT
TO WALK OR DRIVE ACROSS AREAS WHERE WATER IS FLOWING.
LAT...LON 3296 9841 3346 9841 3342 9684 3300 9684
3300 9703 3256 9703 3252 9856 3295 9857
$$
65/DDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:10 AM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 9, 3:10 AM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 310 AM CDT WED JUN 9 2004 .DISCUSSION... THE AFD HAS BEEN UPDATED TO EXPAND THE FLASH FLOOD WATCH WESTWARD TO INCLUDE ALL OF NORTH CENTRAL TEXAS. A BAND OF MODERATE TO HEAVY RAIN CURRENTLY EXTENDS FROM WESTERN DENTON COUNTY SSW ACROSS EASTERN PARKER...WESTERN TARRANT...HOOD COUNTIES...THEN SOUTH TO CORYELL COUNTY. THIS BAND IS CREATING A TRAINING PATTERN ACROSS WESTERN PARTS OF THE FLASH FLOOD WATCH...WHERE 3 TO 9 INCHES OF RAIN FELL SUNDAY NIGHT...AND UP TO AN INCH ON TUESDAY. A LARGE AREA OF RAIN IS DEVELOPING JUST SOUTH AND SOUTHWEST OF THE CWA MOVING NORTH NORTHEAST AT 25 MILES AN HOUR. MODERATE TO HEAVY RAIN WILL LIKELY OCCUR ACROSS AT LEAST THE WESTERN 1/2 OF THE AREA DURING THE NEXT TWO TO FOUR HOURS...WITH WIDESPREAD FLOODING POSSIBLE. DALLAS-FT. WORTH, TX 81 72 87 73 / 80 30 0 0 WACO, TX 81 72 87 73 / 80 30 0 0 PARIS, TX 78 71 84 72 / 70 30 0 0 DENTON, TX 82 72 87 72 / 90 30 0 0 MCKINNEY, TX 80 72 86 73 / 70 30 0 0 DALLAS, TX 81 72 86 73 / 80 30 0 0 TERRELL, TX 80 72 86 73 / 70 30 0 0 CORSICANA, TX 81 72 86 73 / 70 30 0 0 TEMPLE, TX 82 72 87 73 / 80 30 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. && EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 9, 3:12 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 312 AM CDT WED JUN 9 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 312 AM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 4 PM. RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTH TEXAS TODAY...THEN DIMINISHING IN COVERAGE TONIGHT. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES ARE POSSIBLE...WITH ISOLATED AMOUNTS OVER FOUR INCHES POSSIBLE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON FOR REPORTS OF FLASH FLOODING OR FLOODING. 42 EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
In the hours before
Local storm report, Jun 9, 7:50 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD 2 SE BRIDGEPORT 33.19N 97.73W
06/09/2004 WISE TX LAW ENFORCEMENT
SH 114 BETWEEN PARADISE AND BRIDGEPORT HAS WATER OVER
THE ROAD. NUMEOUS CLOSURES ON SH199.Local storm report, Jun 9, 8:18 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD GRANBURY 32.44N 97.79W
06/09/2004 HOOD TX LAW ENFORCEMENT
GORDON STREET CREEK TOPPING BRIDGE NEAR DOWNTOWN.
ADDITIONAL FLOODING PEAK ROAD SW OF DOWNTOWN AND BOB
WHITE RD SOUTH OF DOWNTOWN. NO INJURIES.Local storm report, Jun 9, 8:20 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
820 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0818 AM FLASH FLOOD 2 NE GRANBURY 32.46N 97.76W
06/09/2004 HOOD TX LAW ENFORCEMENT
HIGH WATER RESCURE M&M RANCH RD 2 NE OF GRANBURY. HIGH
WATER OVER RD AT CONRTARY CREEK AND WILLIAMSON RD.Local storm report, Jun 9, 8:31 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
831 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0830 AM FLOOD 4 NE AZLE 32.94N 97.48W
06/09/2004 TARRANT TX PUBLIC
WATER RISING INTO HOMES AT EAGLE MOUNTAIN LAKE AREALocal storm report, Jun 9, 9:34 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
934 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0929 AM FLASH FLOOD 1 S MORGAN 32.00N 97.61W
06/09/2004 BOSQUE TX LAW ENFORCEMENT
COUNTY ROAD 1120 HAS WATER OVER THE ROAD NEAR STEEL
CREEK.Local storm report, Jun 9, 9:57 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
957 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0944 AM FLASH FLOOD 3 W PRIDDY 31.67N 98.56W
06/09/2004 MILLS TX LAW ENFORCEMENT
FM 218 HAS WATER OVER THE ROADThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:05 AM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 3:33 AM CDT | Flash Flood Warning | FWD | Hood | 5 hr |
| Jun 9, 5:35 AM CDT | Flash Flood Warning | FWD | Somervell | 3 hr |
| Jun 9, 5:53 AM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 6:59 AM CDT | Flash Flood Warning | FWD | Jack, Palo Pinto | 3 hr |
| Jun 9, 7:20 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 4 hr |
| Jun 9, 8:19 AM CDT | Flash Flood Warning | FWD | Comanche, Erath, Hood, Mills, Somervell | 4 hr |
| Jun 9, 11:15 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 3 hr |
| Jun 9, 11:46 AM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Jun 9, 12:07 PM CDT | Flash Flood Warning | FWD | Comanche, Erath, Hood, Mills, Somervell | 4 hr |
| Jun 9, 1:43 PM CDT | Flash Flood Warning | FWD | Bosque, Comanche, Cooke, Coryell, Denton, Erath and 10 more | 4 hr |
| Jun 9, 3:12 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 9, 3:56 PM CDT | Flash Flood Warning | FWD | Bell, Dallas, Ellis, Hill, McLennan | 3 hr |
| Jun 9, 5:54 PM CDT | Flash Flood Warning | FWD | Bell, Bosque, Cooke, Coryell, Dallas, Denton and 11 more | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.